Alert archive / North Carolina / Special Weather Statements in 2021
Special Weather Statement, NWS Raleigh, NC
NWS Raleigh, NC issued this special weather statement at Aug 14, 2021, 4:08 PM EDT for Anson County, Richmond County, North Carolina. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2021, 4:08 PM EDT (20:08 UTC)
- Expired
- Aug 14, 2021, 5:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Raleigh, NC
- Hail
- 0.00 in
- Wind
- 40
Counties Anson County, NC, Richmond County, NC
The radar
The Raleigh/Durham radar (KRAX), 135 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1624 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
021
WWUS82 KRAH 142008
SPSRAH
Special Weather Statement
National Weather Service Raleigh NC
408 PM EDT Sat Aug 14 2021
NCZ074-083-084-142100-
Anson NC-Richmond NC-Montgomery NC-
408 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Anson,
southeastern Montgomery and northern Richmond Counties through 500 PM
EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Rockingham. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wadesboro, Ansonville, Hoffman, Polkton, Ellerbe, Lilesville, Norman,
Blewett Falls Lake, Derby and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3512 8025 3516 8009 3514 8007 3517 8005
3526 7970 3524 7967 3519 7966 3517 7962
3515 7961 3512 7957 3509 7958 3507 7958
3506 7954 3501 7957 3493 8000 3499 8019
TIME...MOT...LOC 2007Z 182DEG 0KT 3508 7988
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KrenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:58 PM EDT, 10 minutes earlier.
Area forecast discussion, Aug 14, 3:58 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION National Weather Service Raleigh NC 358 PM EDT Sat Aug 14 2021 .SYNOPSIS... On the western periphery of a strong, subtropical ridge centered off the coast Carolinas, a cold front will approach slowly from the northwest this afternoon and will eventually merge with a surface trough as it settles over central NC tonight through Sunday. && .NEAR TERM /THROUGH TONIGHT/... As of 330 PM Saturday... Scattered to numerous pulse thunderstorms have developed across the central NC and coverage will continue to increase over the next few several hours with new updrafts going up along outflow boundaries. Main hazard with these storms will be localized wind damage from wet microbursts and flash flooding in low-lying or poor drainage areas, due to the slow movement and back-building of new updrafts. Then between 23 to 03z, the approach and then consolidation of the cold front with the pre-frontal trough and any ongoing convection will likely result in renewed lift with another area/cluster of storms approaching the area from the NW. These storms could exhibit slightly better organization as they move through the northern Piedmont and northern coastal plain counties. However, given it will be past peak heating, severe threat some be rather isolated. Convection is forecast to gradually wane overnight as sfc CIN develops in the rain/outflow cooled air along the front. Lows 70 to 75 with areas of stratus and/or fog INVOF the front. && .SHORT TERM /SUNDAY AND SUNDAY NIGHT/... As of 358 PM Saturday... Deep southerly flow between the subtropical ridge centered off the SE US coast and the mid/upper level trough over the MS Vally will continue to pump anomalously high PWATS of 2-2.25"(+3 to +4 S.D.) into the region. A quasi-stationary surface boundary, that will likely be enhanced by differential heating due to the slow and gradual lifting of a low cloud/stratus along and on the north side of the front will support another day of scattered to numerous showers/storms across central NC. Very weak shear will result in a non-zero threat for an isolated wet microburst. Otherwise, locally heavy rain and flooding in low-lying and poor drainage areas will be the primary threat. The good news is the front, low clouds and precipitation will finally give us some relief from the hot temperatures, with highs ranging from the lower-80s north to upper-80s/near90 south. Lows Sunday night will be in the upper-60s to lower-70s. && .LONG TERM /MONDAY THROUGH SATURDAY/... As of 255 PM Saturday... A stationary front will linger along the Coastal Plain early next week, weaken and then retreat back north by mid to late week. The latest model guidance shows TC Fred making landfall somewhere along the panhandle of FL Monday night/ Tuesday morning and continuing north while weakening as it moves into the TN valley. Southerly moisture moving into the region with PWs becoming above average ranging from 2 inches up to 2.25 inches from Tuesday through Friday. There is a chance of showers and storms across the region Monday through Wednesday, with the highest chance in the western Piedmont due to TC Fred out west and a weak mid/upper level ridge lingering offshore, thus slightly lower PoPs over the coastal Plain. As remnants of TC Fred moves north, a Piedmont trough redevelops therefore a return of afternoon summertime convection for the rest of the week. Temperatures for the beginning of the week will start off below average with highs near 80 in the north and west, and mid 80s in the southeast. More near average temperatures are expected by late week with highs in the mid to upper 80s and lows in the upper 60s low 70s. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 230 PM Saturday... 24-hour TAF period: Scattered thunderstorms have already developed across the western and central terminals(KINT, KGSO and KRDU) and coverage will continue to increase through the late afternoon and linger into the evening as a weak cold front approaches from the northwest. A brief period of strong gusty winds and sub-VFR conditions will be possible with the stronger storms. At KRWI and KFAY, coverage will be more isolated in nature and will handle any impacts with near term TAF amendments. The weak cold front will settle near the NC-VA border. Moisture pooling along the front will likely result the development of IFR to MVFR ceilings between 06 to 12z at all but the KFAY TAF site, which should remain VFR. With the front stalled across the area, these sub- VFR ceilings across the northern TAF sites will be slow to lift, potentially remaining MVFR until midday/early afternoon. Scattered to numerous showers and storms are expected again Sunday afternoon, with the greatest coverage expected across the western and central terminals. -CBL Looking beyond 18z Sunday: As the front stalls near or over the area and tropical moisture from Fred gets drawn north, multiple rounds of showers and a few storms are expected each day through the rest of the period across all of central NC. Sub-VFR conditions from fog/low stratus are also possible each morning. -Danco && .RAH WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 7 PM EDT this evening for NCZ008>011-025>028- 040>043-075>078-085-086-088-089. && SYNOPSIS...MWS/Danco NEAR TERM...CBL SHORT TERM...CBL LONG TERM...CA AVIATION...CBL/Danco
Hazardous weather outlook, Aug 14, 10:13 AM EDT, 5 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 1013 AM EDT Sat Aug 14 2021 NCZ008>011-025>028-040>043-075>078-085-086-088-089-151415- Granville-Vance-Warren-Halifax-Durham-Franklin-Nash-Edgecombe- Chatham-Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke- Cumberland-Sampson- 1013 AM EDT Sat Aug 14 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Additionally, isolated strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007-021>024-038-039-073-074-083-084-151415- Person-Forsyth-Guilford-Alamance-Orange-Davidson-Randolph-Stanly- Montgomery-Anson-Richmond- 1013 AM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and tonight. Strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms today. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Strong to damaging wind gusts, and locally heavy downpours and flooding, will be possible in scattered to locally numerous thunderstorms on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 2:55 PM EDT, 1 hour 13 minutes before
Special Weather Statement
National Weather Service Raleigh NC
255 PM EDT Sat Aug 14 2021
NCZ073-083-142000-
Stanly NC-Anson NC-
255 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Anson
and southern Stanly Counties through 400 PM EDT...
At 254 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Midland, or 16 miles southwest of Albemarle,
drifting northwest at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albemarle, Plyler, Midland, Locust, Oakboro, Stanfield and Finger.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways. Drivers are urged to slow down and use extra caution to
avoid hydroplaning.
&&
LAT...LON 3539 8037 3536 8019 3525 8014 3515 8015
3505 8024 3505 8029 3520 8028 3520 8030
3518 8031 3517 8035 3518 8037 3517 8039
3517 8042 3516 8044 3519 8051
TIME...MOT...LOC 1854Z 136DEG 8KT 3517 8036
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
10Local storm report, Aug 14, 3:07 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
307 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL 3 N NEW HOPE 35.86N 78.57W
08/14/2021 E0.70 INCH WAKE NC TRAINED SPOTTER
TRAINED SPOTTER REPORTS DIME SIZED HAIL NEAR
SPRING FOREST ROAD AND FOX ROAD IN RALEIGH.
&&
ASLocal storm report, Aug 14, 3:14 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
314 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HAIL 3 NNW LAKE WHEELER 35.74N 78.74W
08/14/2021 E0.88 INCH WAKE NC PUBLIC
PUBLIC REPORTS NICKEL SIZED HAIL NEAR CARY
PARKWAY AND HOLLY SPRING ROAD.
&&
ASLocal storm report, Aug 14, 3:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
338 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL 2 WSW FALLS LAKE 35.92N 78.62W
08/14/2021 E0.88 INCH WAKE NC PUBLIC
PUBLIC REPORTS NICKEL SIZED HAIL IN NORTH
RALEIGH NEAR FALLS LAKE. TIME ESTIMATED BY
RADAR.
&&
ASSpecial weather statement, Aug 14, 3:45 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Raleigh NC
345 PM EDT Sat Aug 14 2021
NCZ008-025-041-142045-
Durham NC-Wake NC-Granville NC-
345 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southern Granville,
north central Wake and Durham Counties through 445 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm near
Creedmoor, moving northwest at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Durham, Chapel Hill, Creedmoor, Butner, Rougemont, Stem, Lake Michie,
Falls Lake State Rec Area, Gorman and Bahama.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3618 7850 3608 7854 3601 7854 3593 7876
3595 7887 3586 7898 3586 7902 3624 7895
3624 7880
TIME...MOT...LOC 1944Z 157DEG 17KT 3603 7871
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
10Special weather statement, Aug 14, 4:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Raleigh NC
408 PM EDT Sat Aug 14 2021
NCZ074-083-084-142100-
Anson NC-Richmond NC-Montgomery NC-
408 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of central Anson,
southeastern Montgomery and northern Richmond Counties through 500 PM
EDT...
At 407 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Rockingham. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Wadesboro, Ansonville, Hoffman, Polkton, Ellerbe, Lilesville, Norman,
Blewett Falls Lake, Derby and Sandhills Game Land.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3512 8025 3516 8009 3514 8007 3517 8005
3526 7970 3524 7967 3519 7966 3517 7962
3515 7961 3512 7957 3509 7958 3507 7958
3506 7954 3501 7957 3493 8000 3499 8019
TIME...MOT...LOC 2007Z 182DEG 0KT 3508 7988
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KrenThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:56 PM EDT | Special Weather Statement | RAH | Vance | 64 min |
| Aug 13, 9:36 PM EDT | Special Weather Statement | RAH | Stanly | 24 min |
| Aug 13, 10:11 PM EDT | Special Weather Statement | RAH | Stanly | 34 min |
| Aug 13, 10:45 PM EDT | Special Weather Statement | RAH | Montgomery | 45 min |
| Aug 13, 11:26 PM EDT | Special Weather Statement | RAH | Montgomery, Moore | 64 min |
| Aug 14, 12:03 AM EDT | Special Weather Statement | RAH | Granville | 42 min |
| Aug 14, 12:37 AM EDT | Severe Thunderstorm Warning | RAH | Davidson, Montgomery, Stanly | 68 min |
| Aug 14, 4:01 AM EDT | Heat Advisory | RAH | Chatham, Cumberland, Durham, Edgecombe, Franklin, Granville and 14 more | 14 hr |
| Aug 14, 1:46 PM EDT | Special Weather Statement | RAH | Moore | 44 min |
| Aug 14, 1:47 PM EDT | Special Weather Statement | RAH | Wake | 43 min |
| Aug 14, 2:09 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 51 min |
| Aug 14, 2:15 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Aug 14, 2:33 PM EDT | Flash Flood Warning | RAH | Franklin, Wake | 2 hr |
| Aug 14, 2:50 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 40 min |
| Aug 14, 2:55 PM EDT | Special Weather Statement | RAH | Stanly | 65 min |
| Aug 14, 3:01 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 44 min |
| Aug 14, 3:25 PM EDT | Flash Flood Warning | RAH | Chatham, Durham, Wake | 3 hr |
| Aug 14, 3:27 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Harnett, Wake | 37 min |
| Aug 14, 3:39 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Wake | 51 min |
| Aug 14, 3:45 PM EDT | Special Weather Statement | RAH | Durham | 60 min |
| Aug 14, 3:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 29 min |
| Aug 14, 4:08 PM EDT | Areal Flood Advisory | RAH | Anson, Richmond | 70 min |
| Aug 14, 4:38 PM EDT | Special Weather Statement | RAH | Forsyth | 67 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | RAH | Wake | 61 min |
| Aug 14, 4:50 PM EDT | Severe Thunderstorm Warning | RAH | Forsyth | 40 min |
| Aug 14, 5:19 PM EDT | Severe Thunderstorm Warning | RAH | Alamance | 19 min |
| Aug 14, 5:24 PM EDT | Areal Flood Advisory | RAH | Forsyth | 2 hr |
| Aug 14, 6:25 PM EDT | Special Weather Statement | RAH | Guilford | 35 min |
| Aug 14, 6:32 PM EDT | Areal Flood Advisory | RAH | Guilford | 118 min |
| Aug 14, 6:48 PM EDT | Special Weather Statement | RAH | Guilford | 57 min |
| Aug 14, 7:23 PM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
Nearby
Special Weather Statements in North Carolina, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.